MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ INHIBITORY MOLD AGAR DEEP FILL; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ INHIBITORY MOLD AGAR DEEP FILL; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 298191
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported after using one (1) bd bbl¿ inhibitory mold agar deep fill plate, there was visible fungal growth on the plate.As the fungal contamination was immediately noticed after incubation, no patient results were reported.The fungal growth was later identified as penicillium species.There was no health impact or consequence reported.This is report 29 of 34.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
During manufacturing of material 298191, media is formulated using the dehydrated culture media (dcm) with usp purified water.Media is then processed through a high temperature short time sterilizer to remove bioburden and is aseptically dispensed directly into petri dishes.Personnel working in the filling area are required to wear full body jumpsuits, hoods, boots, masks and gloves.Dispensing and sleeving are completed within iso certified environment.The filled plates are cooled and immediately wrapped to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd diagnostic solutions distributors are provided with the storage guidelines for the shipping and handling of bd diagnostic solutions media of 2 to 8 degrees c in a dark place.The batch history record review for batch 5188344 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd diagnostic solutions internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 5188344.Retention samples, return samples, and photos were not available for investigation.This complaint cannot be confirmed for contamination for batch 5188344.No complaint trends for this defect have been identified for this product; no actions are indicated at this time.Bd diagnostic solutions will continue to trend complaints for defects.
 
Event or Problem Description

Brand Name
BD BBL¿ INHIBITORY MOLD AGAR DEEP FILL
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24257730
Report Number1119779-2026-00093
Device Sequence Number15447612
Product Code JSJ
UDI-Device Identifier10382902981913
UDI-Public(01)10382902981913(17)251201(10)5188344
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/01/2025
Device Catalogue Number298191
Device Lot Number5188344
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/04/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown